New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MindsEyeOpen
Regular Member


Date Joined Jul 2005
Total Posts : 29
   Posted 11/2/2005 1:44 PM (GMT -7)   
My doctor just prescribed me Abilify for treatment of manic depression and anxiety. I have been on several medications before and am afraid to actually go on this on I checked the official patient stuff of it and it said:

"This medicine is classified as an antipsychotic medication and is used to treat patients that suffer from delusions, hallucinations, unorganized thought and hostility. This medicine may also be prescribed to treat severe behavioral problems in children. "

So yeah I am waiting to call my doctor and talk to him more about it (when we gets into the office). I am worried of side effects and of personality change. Some medications I have taken in the past have had such bad reactions (not alergies, but on the body) that I am apprehensive to try another. If anyone has taken Abilify or has any information concerning it from personal experience please post it.

HW_laura_s_2002
Regular Member


Date Joined Jan 2003
Total Posts : 116
   Posted 11/3/2005 6:12 PM (GMT -7)   
I'm sure if you will post this message to the bipolar message board you will get more reponses by people who are an abilify. There are a few there that I know take this drug.
 
Take care,
 
Laura
"It is not easy to live life sometimes and face the world with a smile when you're crying inside. It takes a lot of courage to reach down inside yourself, hold on to that strength that's still there, and know that tomorrow is a new day with new possibilities. But if you can hold on long enough to see this through, you'll come out a new person - stonger, with more understanding and with new pride in yourself from knowing you made it"       Kathy Obara
 
 
 
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/
 


Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 11/6/2005 3:43 PM (GMT -7)   
I have heard this is a new drug - but I thought it was more for depression.  Have you tried Lamictal or talked to your doctor about it?  I have heard it is a very good mood stabilizer and used for Bi-polar as well as depression..

MindsEyeOpen
Regular Member


Date Joined Jul 2005
Total Posts : 29
   Posted 11/8/2005 8:55 AM (GMT -7)   
I haven't really heard of Lamictal, but I could swear I've heard it mentioned somewhere. Tommorow night I go see my doctor again so I'll ask him about it.

MindsEyeOpen
Regular Member


Date Joined Jul 2005
Total Posts : 29
   Posted 11/8/2005 10:34 AM (GMT -7)   
Rianna: I came across a former post of yours which mentioned SAM-E and Remeron. I was wondering why you stopped the SAM-E. I noticed it was expensive, I have tried it, but because I could not afford to get it regularly I couldn't decide for sure if it was helping but I think it helped. The reason I was staying away from SSRIs was from the side effects, namely the "zombi-effect" of Lexapro and Prozac you mentioned, but compared to what I'm feeling now I want that zombi effect back, but just because I know it will stop the bad feelings. It seems you have had similar effects and effectiveness to me on these drugs so I thought I'd ask you some more about it. I have tried Nortryptaline (which is a tricyclic antidepressant I think and something I read said it was an SSNRI too), which seemed to make me not depressed, but let the anxiety out for the first real time I'd noticed it (or took note of it for that matter since before I knew anything about the anxiety I thought it was all the depression). I am staying away from SSNRIs because of horrible effects I've had from Effexor and from Nortryptaline whatever that exactly is. I'll ask my doctor about the Remeron. While I know Lexapro is the quickest solution to feeling "ok" again, I know it will still give me that same zombie feeling after a while. It's the numbing of my other emotions I can't stand, after all life seems broken without true passion and love. I was wondering about the SAM-E and Remeron to see if I could get on Lexapro to just get through living for now and then switch over or just maybe start Remeron and take some suppliments to help out.

Burns59
New Member


Date Joined Nov 2005
Total Posts : 1
   Posted 11/9/2005 8:56 PM (GMT -7)   
Hi.MindsEyeopen,
         Perhaps a meathod too cure yourself is to try to think Positive.I know it easier said than done.Think of Christmas coming & 2006 coming soon.This & look how other parts of the world are doing &consider yourself lucky.
When you see news that is bad forget this &again try to think Positive.
 
 
 
Regards,
Burns59
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 9:11 AM (GMT -7)
There are a total of 2,733,489 posts in 301,128 threads.
View Active Threads


Who's Online
This forum has 151264 registered members. Please welcome our newest member, bvail.
315 Guest(s), 8 Registered Member(s) are currently online.  Details
schoolpsych, summer16, Helpplease2016, ASAdvocate, ChickenArise, Traveler, kodaska, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer